Arkansas, 2007

Damaging Wind in Arkansas, June 26, 2007

June 26, 2007 · NWS LZK · 1 event in 1 county or zone

Scattered to numerous showers and thunderstorms continued to develop in association with a storm system that formed in the south central United States on the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Scattered to numerous showers and thunderstorms continued to develop in association with a storm system that formed in the south central United States on the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 26, 5:40 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 26, 5:40 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 PM CDT TUE JUN 26 2007

.AVIATION...
MAINLY VFR THIS EVENING & OVERNIGHT. ISOLATED TO SCATTERED SHOWERS &
TSTRMS THIS EVENING WILL HAVE MVFR WITH 2-5K FT CEILINGS...3-6SM
VSBYS & GUSTY WINDS 10-20 MPH. OVERALL WINDS SE 5-10 MPH. TOWARD
MIDNIGHT & INTO THE OVERNIGHT...ONLY SHOWERS ARE EXPECTED. PATCHY
MVFR CEILINGS...2-4K FT...WITH PATCHY FOG VSBYS 3-6SM BR. WEDNESDAY
CHANCES OF RAIN WILL BE CLOSER TO 50-60 PERCENT...ESPECIALLY IN THE
LATE MORNING TO THE EVENING. (59)

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT TUE JUN 26 2007/

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
UNSETTLED WEATHER WILL CONTINUE THROUGH THE SHORT TERM...AS H5 LOW
MEANDERS AROUND OUT IN THE PLAINS. THIS WILL CONTINUE TO BRING A
STEADY STREAM OF GULF MOISTURE INTO THE REGION. THE MOISTURE WILL
INTERACT WITH ENERGY MOVING THROUGH IN THE MEAN FLOW...AND ANY
DAYTIME HEATING...AS WELL AS OUTFLOW BOUNDARIES IN THE REGION. THE
RESULT WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...
WITH THE MOST COVERAGE DURING THE DAYTIME AND EARLY EVENING HOURS.

MORNING UPPER AIR SOUNDINGS INDICATE 1.5 TO 2 INCHES OF PRECIPITABLE
WATER OVER THE REGION...WITH LIGHT MID AND UPPER LEVEL WINDS.
THUS...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STRONGER SHOWERS AND
THUNDERSTORMS.

WITH UPPER RIDGE REMAINING IN PLACE OVER THE SOUTHEASTERN CONUS...
AND THE WESTERN PERIPHERY EXTENDING INTO EASTERN ARKANSAS...BEST
SHOT AT HEAVIER RAINFALL/MORE WIDESPREAD COVERAGE WILL BE IN THE
WESTERN HALF OF THE AREA.

BY LATE THURSDAY INTO FRIDAY...FRONTAL BOUNDARY WILL APPROACH THE
REGION AS THE UPPER RIDGE CONTRACTS A BIT TO THE SOUTHEAST.
HOWEVER...WITH THE RIDGE LARGELY REMAINING IN PLACE...THE FRONT WILL
NOT GET VERY FAR INTO ARKANSAS...WHICH IS TYPICALLY THE CASE THIS
TIME OF YEAR. THE SYSTEM WILL LIKELY HANG UP OVER THE NORTH FOR THE
END OF THE SHORT TERM...WHICH WILL RE-FOCUS THE AXIS OF HEAVIER
PRECIPITATION OVER THE AFOREMENTIONED REGION.

THE TEMPERATURE FORECAST...PARTICULARLY FOR HIGH TEMPERATURES...IS
NOT A VERY HIGH-CONFIDENCE ONE...GIVEN THE VARIABILITY OF CLOUD
COVER AND RAINFALL OVER THE NEXT SEVERAL DAYS. ANY BREAKS IN THE
CLOUDS COULD BLOW THE MAX TEMP FORECAST SKY HIGH...THOUGH IT DOES
APPEAR THE GFS MOS GUIDANCE IS THE MOST REALISTIC AND PROPERLY TAKES
INTO ACCOUNT ALL THE VARIABLES. WE WILL FIND OUT SOON ENOUGH.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
IN THE UPPER LEVELS...HIGH PRESSURE WILL BE OVER THE WESTERN U.S.
AND LOW PRESSURE WILL BE OVER ARKANSAS. AN UPPER TROUGH WILL BE OVER
THE EAST COAST. THE HIGH WILL PUSH THE LOW SOUTH OF ARKANSAS LATE
SUNDAY. THE HIGH PRESSURE WILL BUILD OVER ARKANSAS FOR MONDAY AND
TUESDAY.

MOISTURE WILL CONTINUE OVER THE AREA AT THE SURFACE SATURDAY. AS
HIGH PRESSURE BUILDS IN FROM THE NORTH...DRIER AIR WILL REPLACE THE
MORE MOIST AIR. INCREASED POPS FOR THE WEEKEND...BUT REMOVED THEM
FOR MONDAY. WITH HIGH PRESSURE OVER THE AREA POPS ARE NOT LIKELY
NEEDED FOR MONDAY AND TUESDAY. TEMPERATURES WILL BE SLIGHTLY BELOW
NORMAL SATURDAY AND SUNDAY WITH CLOUDS OVER THE AREA...THEN BACK TO
NORMAL MONDAY AND TUESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  83  70  89 /  40  60  40  50
CAMDEN AR         71  87  71  87 /  60  70  40  40
HARRISON AR       67  79  68  81 /  50  80  50  60
HOT SPRINGS AR    73  83  72  87 /  60  80  40  50
LITTLE ROCK   AR  72  87  71  89 /  50  70  40  50
MONTICELLO AR     72  87  72  90 /  50  60  40  40
MOUNT IDA AR      70  82  69  85 /  60  80  40  50
MOUNTAIN HOME AR  69  82  69  86 /  40  70  50  60
NEWPORT AR        69  87  71  92 /  40  60  40  50
PINE BLUFF AR     73  87  72  89 /  50  60  40  40
RUSSELLVILLE AR   68  81  71  84 /  50  80  50  50
SEARCY AR         69  88  70  90 /  40  60  40  50
STUTTGART AR      72  89  72  90 /  40  60  40  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Jun 26, 4:00 AM CST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 26 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY
-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL COVER ARKANSAS
TODAY AND TONIGHT. THE GREATEST COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL BE IN THE AFTERNOON AND EVENING. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED BUT A THUNDERSTORM OR TWO DURING THE
AFTERNOON OR EVENING COULD BRIEFLY BECOME SEVERE WITH DAMAGING
WIND GUSTS AND POSSIBLY PENNY SIZED HAIL.

THE MAIN HAZARD WILL BE FROM HEAVY RAIN. STRONG THUNDERSTORMS COULD
MOVE OVER THE SAME AREAS AND PRODUCE ONE TO THREE INCHES OF RAIN IN
A SHORT PERIOD OF TIME WHICH COULD CAUSE FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEAK LOW PRESSURE WILL REMAIN IN THE AREA THROUGH MOST OF THE
PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ARKANSAS.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WIND
AND LARGE HAIL WITH THE BEST CHANCE FOR ANY OF THAT DURING THE
AFTERNOON.

THE MAIN HAZARD WILL BE HEAVY RAINS AND INCREASING CHANCES FOR FLASH
FLOODING. MOST HEAVY RAIN WILL BE LOCALIZED BUT SEVERAL DAYS OF
HEAVY RAINS WILL INCREASE CHANCES FOR FLASH FLOODING. HEAVY RAINS
AND FLOODING COULD OCCUR AT ANY TIME DURING THE DAY OR NIGHT
ESPECIALLY WHERE THUNDERSTORMS MOVE OVER THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

29

In the hours before

Special weather statement, Jun 26, 4:47 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 PM CDT TUE JUN 26 2007

ARZ040-041-052-053-066-262345-
CLARK-MONTGOMERY-OUACHITA-PIKE-POLK-
547 PM CDT TUE JUN 26 2007

...SIGNIFICANT WEATHER ALERT FOR CLARK...MONTGOMERY...OUACHITA...PIKE
AND POLK COUNTIES UNTIL 645 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF MODERATE SHOWERS AND THUNDERSTORMS...WITH A FEW STRONG
THUNDERSTORMS...10 MILES NORTHEAST OF WICKES...BUT STRETCHING ACROSS
MUCH OF SOUTHWEST ARKANSAS. THE AREA WAS MOVING NORTHEAST AT 15 MPH.
THE AREA WILL MOVE INTO POLK...MONTGOMERY...LIKE...CLARK AND
OUACHITA COUNTIES OVER THE NEXT 1 TO 3 HOURS.

THE STORMS WILL PRODUCE VERY HEAVY RAIN...WIND GUSTS UP TO 40
MPH...DANGEROUS LIGHTNING AND POSSIBLE SMALL HAIL.

THE HEAVY RAIN MAY CREATE LOCALIZED PONDING OF WATER ON
ROADWAYS...AND LOCALIZED FLOODING OF LOW LYING AREAS.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Jun 26, 5:47 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
647 PM CDT TUE JUN 26 2007

ARZ037-040-041-052-053-062-066-067-270045-
CALHOUN-CLARK-DALLAS-MONTGOMERY-OUACHITA-PIKE-POLK-SCOTT-
647 PM CDT TUE JUN 26 2007

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CLARK...DALLAS...
MONTGOMERY...OUACHITA...PIKE...POLK AND SCOTT COUNTIES UNTIL 745 PM
CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK AN AREA OF MODERATE TO STRONG SHOWERS AND THUNDERSTORMS...
EXTENDING FROM POLK COUNTY...SOUTHEAST...TO CLARK COUNTY. THE AREA
WAS MOVING NORTHEAST AT 20 MPH. THE STORMS WILL AFFECT I30 AND TO
THE NORTHEAST.

THE STORMS WILL PRODUCE VERY HEAVY RAIN...WIND GUSTS UP TO 40
MPH...DANGEROUS LIGHTNING AND POSSIBLE SMALL HAIL.

THE HEAVY RAIN MAY CREATE LOCALIZED PONDING OF WATER ON
ROADWAYS...AND LOCALIZED FLOODING OF LOW LYING AREAS.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Jun 26, 6:29 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT TUE JUN 26 2007

ARZ038-041-042-054-055-062-063-068-270130-
BRADLEY-CLEVELAND-DALLAS-GARLAND-GRANT-HOT SPRING-MONTGOMERY-YELL-
729 PM CDT TUE JUN 26 2007

...SIGNIFICANT WEATHER ALERT FOR BRADLEY...CLEVELAND...DALLAS...
GARLAND...GRANT...HOT SPRING...MONTGOMERY AND YELL COUNTIES UNTIL 830
PM CDT...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF MODERATE TO STRONG THUNDERSTORMS...STRETCHING FROM
MONTGOMERY COUNTY...SOUTHEAST TO BRADLEY COUNTY. THE AREA WAS MOVING
NORTHEAST AT 35 MPH. THE AREA WILL MOVE OVER PARTS OF SOUTHWEST
ARKANSAS OVER THE NEXT 1 TO 2 HOURS.

THE STORMS WILL PRODUCE VERY HEAVY RAIN...WIND GUSTS UP TO 30
MPH...DANGEROUS LIGHTNING AND POSSIBLE SMALL HAIL.

THE HEAVY RAIN MAY CREATE LOCALIZED PONDING OF WATER ON
ROADWAYS...AND LOCALIZED FLOODING OF LOW LYING AREAS.

FREQUENT...DANGEROUS LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS
TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

59

The radar

The Little Rock radar (KLZK), 67 km away, was scanning. The volume nearest the first event began at 01:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hot Spring

When
June 26, 7:15 PM CST
Where
Hot Spring County, Magnet Cove
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.450, -92.830

A tree and power lines were blown down on Arkansas Highway 51 near Magnet Cove. The highway was blocked briefly.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31083.